Medications intended for type 2 diabetes and clinical obesity — like Ozempic, Wegovy and Mounjaro — are trending on social media as drugs for quick weight loss.
However, some have reported the drugs cause an aged appearance, a side effect that is dubbed “Ozempic face.” One of those people is Jennifer Berger, who told The New York Times that she used Mounjaro (tirzepatide) to lose weight following her pregnancy.
Mounjaro, at higher doses, has been proven to be highly effective for weight loss similar to Wegovy.
Berger explained that although using the drug — taken weekly by injection in the thigh, stomach or arm — allowed her to lose 20 lbs. and she loved her results, the 41-year-old said her face started to look very gaunt.
“I remember looking in the mirror, and it was almost like I didn’t even recognize myself,” she told the outlet. “My body looked great, but my face looked exhausted and old.”
Dr. Oren Tepper, a New York-based plastic surgeon, explained to the Times that it’s common for weight loss to deflate key areas of the face, which can result in a person looking more aged.
“When it comes to facial aging, fat is typically more friend than foe,” he said. “Weight loss may turn back your biological age, but it tends to turn your facial clock forward.”
Dr. Paul Jarrod Frank, a dermatologist in New York, coined the term “Ozempic face” to describe this …….